Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 24, 2021, 3:19 AM CDT for Forest County, Langlade County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 3:19 AM CDT (08:19 UTC)
- Expired
- Jul 24, 2021, 4:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
Counties Forest County, WI, Langlade County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
401
WWUS83 KGRB 240819
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
319 AM CDT Sat Jul 24 2021
WIZ010-011-018-019-240900-
Langlade WI-Oneida WI-Forest WI-Lincoln WI-
319 AM CDT Sat Jul 24 2021
...SPECIAL WEATHER STATEMENT...
At 317 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crandon, moving east at 30 mph. Additional storms
were located in southern Lincoln and Forest counties.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Antigo, Rhinelander, Crandon, Merrill, Harrison, White Lake, Parrish,
Popple River, Pearson and North Otter Creek Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4588 8916 4589 8868 4512 8868 4511 8922
4512 8923 4512 8987
TIME...MOT...LOC 0817Z 257DEG 27KT 4552 8903
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:13 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 24, 3:13 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 313 AM CDT Sat Jul 24 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 313 AM CDT Sat Jul 24 2021 Main focus in the short-term portion of the forecast will be the potential for showers and thunderstorms today. Radar trends this morning show a broken line of thunderstorms across northern WI, near the Upper Peninsula border. This thunderstorm activity has been developing along a west/east oriented outflow boundary from convection earlier in the evening that is slowly sagging south. The convergent southerly flow has helped to maintain the thunderstorm activity. Farther west, another area of convection has developed across central MN and is lifting northeastward toward better MUCAPE and better mid-level lapse rates around 7.5-8 C/km. These better lapse rates/instability is associated with a shortwave passing through those locations. Locations farther south and east generally have less overall instability and mid-level lapse rates around 6C/km. Otherwise, cloud cover is extensive across WI through the far eastern portions of the Dakotas. Surface temperatures and dewpoints are running in the upper 60s to low 70s! Today: A cold front is expected to drift eastward across the area throughout the day. The front is expected to be over northwest WI around 12Z-15Z Saturday before shifting through east-central and far northeast WI by 18Z-21Z. There is quite an expansive area of cloud cover across WI, MN into eastern ND/SD. After timing the main features and back edge of the extensive cloud cover and precipitation, it appears as though clouds wouldn't clear across the area until closer to 1 to 2 pm, which would likely act to limit overall instability and time for the atmosphere to recover before FROPA. Models are still painting out around 1000-2000 J/kg of MUCAPE between 18Z and 00Z with shear values around 30-35kt ahead of the front, which is slightly lower than guidance was indicating in previous forecast. It is looking a bit less likely that many storms would form along the front in the eastern CWA; however, any isolated storm that does form would have the potential to become strong to severe, especially if the clouds clear earlier than anticipated. In fact, much of the hi-res guidance is very anemic with any convection during the afternoon, at least until it gets well south and east of northeast Wisconsin. The greatest thunderstorm threat appears to be from the Fox Valley to the lakeshore, where SPC has kept the marginal risk. The main threats from any storms that develop will be large hail, damaging winds and very heavy downpours. Otherwise, it will be a muggy day with high temperatures warming into the upper 80s to around 90! Tonight into Sunday: The cold front will drift well east/southeast of the area by this evening, keeping any chances for showers and thunderstorms well south and east of the CWA. A brief ridge and slightly drier air will filter in behind the front, allowing much quieter conditions tonight through Sunday. Overnight lows are expected to be in the upper 50s to low 60s. High temperatures will range from the mid 80s to low 90s. .LONG TERM...Sunday Night Through Friday Issued at 313 AM CDT Sat Jul 24 2021 Main forecast concern in the long term continues to be pinning down timing/likelihood of rounds of strong to severe storms. It will remain very warm and humid through the middle of next week, then cooler and less humid conditions arrive late in the week. Sunday night...weak high pressure will keep dry conditions across the area. Partly cloudy to mostly clear skies are expected with mainly some mid-upper clouds around. Dewpoints drop into the 50s and low 60s, providing for much more comfortable conditions than previous nights. Monday and Tuesday...a dry start to Monday is expected as high pressure pushes away from the region. A nearly stationary boundary will be draped over the western Great Lakes. A couple pieces of shortwave energy will dive across the area sometime in the Monday afternoon to Tuesday morning timeframe. A complex of storms is expected to form, but the exact location/timing is still TBD. With plenty instability south of the front (2000+ CAPE), bulk shear over 30 kts and pockets of steeper mid-level lapse rates, severe weather will be possible, along with heavy rainfall. It it will remain very warm and humid with highs middle 80s to lower 90s and heat index readings pushing into the mid 90s in some spots. Rest of the long term...another shortwave will dive across the area Tuesday night with another one forecast to be right on its heels. The surface front will still be situated over the area, with a stronger cold front pushing south into the area on Wednesday or Wednesday night. All of these features, with plenty of instability and shear also expected, will bring one or two additional rounds of storms. Severe weather chances and flooding chances will need to be monitored. Wednesday looks to be another warm and humid day. Once the cold front passes to our south, quieter, cooler and less humid conditions settle into the region, with another chance for storms arriving late Friday into Saturday when another shortwave will push across the area as northwest flow persists. && .AVIATION...for 06Z TAF Issuance Issued at 1112 PM CDT Fri Jul 23 2021 After midnight a complex of thunderstorms over eastern Minnesota will gradually work its way into northcentral and central WI by 08UTC. Latest shorterm model guidance suggests this complex of storms will eventually work its way E-SE across the remainder of the forecast area through the early morning hours, and eventually exit eastern Wisconsin by mid-morning Saturday. Confidence remains low on exactly how the convection will evolve during the early morning. Central and northcentral TAF sites will likely see few hours of MVFR CIGS and VSBYS with the thunderstorm activity. The storms will be strongest across central Wisconsin before weakening as they move into eastcentral Wisconsin after daybreak. Additional shower and thunderstorms are possible by early afternoon over eastern WI associated with cold frontal boundary passage, but this will be conditional on how quickly the atmosphere can recover from earlier storms. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Bersch AVIATION.......ESB
Hazardous weather outlook, Jul 23, 2:48 PM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Fri Jul 23 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A thunderstorm complex is expected to move into the region late tonight. Some of the storms could be strong to severe, with damaging winds and torrential rainfall being the main threats. There is a marginal risk of severe weather over most of the forecast area, but the highest chance for severe storms will be over north- central Wisconsin after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible Saturday at times. Storms will likely be ongoing across the area early Saturday morning, but should be weakening and not pose a threat of severe weather. Depending upon how long these storms continue into the morning will determine the severe risk for Saturday afternoon. There is a marginal risk of severe thunderstorms east of a line from Florence to Wisconsin Rapids on Saturday. The main threats will be damaging winds, torrential rainfall and hail. Thunderstorms are also expected at times from Monday night through Wednesday night. Severe storms may occur sometime during this period, but confidence in the timing and coverage remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight into Saturday. LMZ521-522-541>543-242000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will be possible late tonight. The storms could produce gusty winds and torrential rainfall, and will pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible Saturday and again Monday night through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. There is a marginal risk of severe thunderstorms on Saturday. Kieckbusch/MPC
In the hours before
Special weather statement, Jul 24, 1:07 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
107 AM CDT Sat Jul 24 2021
WIZ005-010-240700-
Vilas WI-Oneida WI-
107 AM CDT Sat Jul 24 2021
...THUNDERSTORMS MOVING INTO THE NORTHWOODS...
At 102 AM CDT, Doppler radar was tracking a cluster of thunderstorms
7 miles west of Turtle Flambeau Flowage, moving east at 40 mph.
Heavy rain, pea size hail and winds in excess of 35 mph will be
possible with these storms.
Locations impacted include...
Lac Du Flambeau, Newbold, Boulder Junction, Winchester, Border Lakes
Natural Area, Squirrel Lake, Johnson Lake Barrens Natural Area,
Willow Lake, Rainbow Flowage and Willow Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4620 8942 4563 8951 4564 9004 4598 9005
4598 8993 4630 8993
TIME...MOT...LOC 0602Z 271DEG 36KT 4606 9034
BerschSpecial weather statement, Jul 24, 3:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
319 AM CDT Sat Jul 24 2021
WIZ010-011-018-019-240900-
Langlade WI-Oneida WI-Forest WI-Lincoln WI-
319 AM CDT Sat Jul 24 2021
...SPECIAL WEATHER STATEMENT...
At 317 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crandon, moving east at 30 mph. Additional storms
were located in southern Lincoln and Forest counties.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Antigo, Rhinelander, Crandon, Merrill, Harrison, White Lake, Parrish,
Popple River, Pearson and North Otter Creek Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4588 8916 4589 8868 4512 8868 4511 8922
4512 8923 4512 8987
TIME...MOT...LOC 0817Z 257DEG 27KT 4552 8903
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:07 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 53 min |
| Jul 24, 5:38 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Menominee, Portage, Shawano and 2 more | 37 min |
| Jul 24, 6:00 AM CDT | Special Weather Statement | GRB | Portage, Waupaca | 30 min |
| Jul 24, 6:32 AM CDT | Special Weather Statement | GRB | Menominee, Shawano, Waupaca | 28 min |
| Jul 24, 6:35 AM CDT | Special Weather Statement | GRB | Portage, Wood | 25 min |
| Jul 24, 6:39 AM CDT | Special Weather Statement | GRB | Door | 36 min |
| Jul 24, 7:08 AM CDT | Special Weather Statement | GRB | Door | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.